MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC GUIDELINER V3; CATHETER

VASCULAR SOLUTIONS, LLC GUIDELINER V3; CATHETER
Model Number 5570
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
When advancing the stent delivery system, the user felt much resistance, so physician tried to withdraw the stent, but it was unable to do it, then the user withdrew the stent and the guideliner together.The case was completed with a new 5.5f guideliner and a new stent.No patient injury was reported.During preliminary inspection of returned device on (b)(6) 2020 it was observed that the rx lumen was missing.The account was inquired on (b)(6) 2020 for further information on the procedure.Response was received on (b)(6) 2020.The vessel was tortuous and severely calcified.It was noted that a whole set of devices were removed together from the patient body and was difficult.The rx lumen is likely to have got stuck within the guide catheter due to concomitant device interaction with other devices such as stent system, guidewire and guide catheter.The separation of the guideliner is likely to have occurred after withdrawal from the body.The account also stated that the separation of the rx lumen did not occur inside the patient body.The separated shaft was not retained and discarded.No other devices were returned for investigation.
 
Event or Problem Description
When advancing the stent delivery system, the user felt much resistance, so physician tried to withdraw the stent, but it was unable to do it, then the user withdrew the stent and the guideliner together.The case was completed with a new 5.5f guideliner and a new stent.No patient injury was reported.During preliminary inspection of returned device on (b)(6) 2020 it was observed that the rx lumen was missing.The account was inquired on (b)(6) 2020 for further information on the procedure.Response was received on (b)(6) 2020.The vessel was tortuous and severely calcified.It was noted that a whole set of devices were removed together from the patient body and was difficult.The rx lumen is likely to have got stuck within the guide catheter due to concomitant device interaction with other devices such as stent system, guidewire and guide catheter.The account also stated that the separation of the rx lumen did not occur inside the patient body.The separated shaft was not retained and discarded.No other devices were returned for investigation.
 
Additional Manufacturer Narrative
One-unit of guideliner was returned to vsi/teleflex for evaluation.A returned product evaluation was completed.Kink was noted at 23.5 cm from the proximal hub.The rx lumen was separated from the shaft.The distal separated portion was not returned.Abrasion marks were noted on the half pipe.Damages were noted on the lateral side of the half pipe lumen.Per ifu, it states the following warning and precaution: never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, damage to the catheter, or vessel damage.Exercise care in handling of the catheter during a procedure to reduce the possibility of accidental breakage, bending or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result the account was inquired on procedure details and a response was received.The vessel was tortuous and severely calcified.It was noted that a whole set of devices were removed together from the patient body and was difficult.The rx lumen is likely to have got stuck within the guide catheter due to concomitant device interaction with another device such as stent system, guidewire, and guide catheter.The account also stated that the separation of the rx lumen did not occur inside the patient body.The separated shaft was not retained and discarded.No other devices were returned for investigation.Based on the information and product evaluation, the most likely root cause of the issue is operational context, unintended use error.

Brand Name
GUIDELINER V3
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11131409
Report Number2134812-2021-00001
Device Sequence Number700942
Product Code DQY
UDI-Device Identifier10841156100582
UDI-Public(01)10841156100582
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K172090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2022
Device Model Number5570
Device Catalogue Number5570
Device Lot Number672029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR